Skip to content

Announcements

Please take some time to click through these links to find out more about our community.

What is a Trigger and When to Trigger a Post
How and Why to Report a Post
Visit our Crisis Assistance Link for resources. For immediate help, call 911 or get to the ER.


Includes Expert Content
Dr. Swartz
avatar
leg253 posted:
I was taking Zoloft for 4 months for menopausal anxiety and depression. it mademy anxiety worse, so i had my dr take me off of it, weanly slowly of course over a course of 4 weeks.I weaned down from 75 mgs. It was 6 weeks since i wened off of it. Ithink i'm going through some withdrawl, because i fell like crap! Now i'm slowly weaning off 25 mgs of trazadone for 2 weeks,I really don't know the proper weaning schedule,.My family dr prescribed it for me. What is the proper way to wean off 25 mgs of trazadone.I've been on it for 4 months., it aslo made made my anxiety worse.Now i'm think im experiencing withdrawal.I f feel like heck! How long does withdrawal last? Ijust want to put this all behind me!
Reply
 
avatar
susiemargaret responded:
hello, L --

i'm so sorry no one saw your post before now. several of us try to keep up with the messages every day, but sometimes there is so much traffic in this community that they fall to the second page without anyone noticing.

i'm hoping that you are completely off both the zoloft/sertraline and the trazodone/desyrel and are feeling better. i'm not sure that there is a "right" way or a "right" amt of time to wean yourself off a med, except to do it very slowly.

what i've tried to do when quitting a med is to drop it by a certain amt of mg progressively, week by week. in other words, if i were starting off at a dosage of 75 mg, i might drop to 65-70 mg for a week, then to 50-55 mg for another week, then to 35-40 mg for a third week, etc., etc. the trick is that if you start feeling what you think are withdrawal symptoms, you should go back up to the most recent amt and stay on it for another week before trying to decrease your dosage again.

of course, you have to judge the easiest way to do this -- cutting a pill in half, emptying all the grains of a capsule into a saucer and scooping up half of them, whatever. dividing a dosage up is usually doable even tho it can be a huge annoyance. you might also be able to get your dr to prescribe some smaller dosages so that instead of having to cut a 50-mg pill in half, you can just get a prescription for some 25-mg ones.

i think you are doing (or have done) the right thing in quitting one med, and then the other. going off two at the same time might be pretty awful, plus if you started having withdrawal symptoms, you wouldn't know which med was responsible for them (and therefore which med you should go back to a higher dosage of).

one other thing that i have read is that some drs will prescribe a small dose of prozac/fluoxetine (say, 10 mg) while you are stopping the other meds. this is supposed to make the decrease in the other meds less arduous; then when you are completely thru with them, it is relatively easy to stop the prozac. if you are still having problems, ask your dr about trying this.

i send you caring thoughts and hope you will keep us posted on how you are doing.

-- susie margaret
what good is gold, or silver too, if your heart's not good and true -- hank williams, sr.
 
avatar
Thomas L Schwartz, MD responded:
I wonder if you are actually in some sort of delayed zoloft wthdrawal as trazodone does not have awithdrawal syndrome that have ever seen... could it not be a withdrawal and actually be depression or anxiety?


Featuring Experts

Thomas L. Schwartz, MD, received his medical degree from and completed his residency in adult psychiatry at the State University of New York (SUNY) Up...More

Helpful Tips

I m so horrible about my life right now
Actually I m manager of the bar, and everybody think I m a nice bartender, but I don`t feel happy to talk to people anymore, I feel I ... More
Was this Helpful?
1 of 1 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.